Jun 18, 2007
I have been HIV+ since 11/98 and according to my provider I am asymptomatic eventhough my current CD4 count is 556 and the VL is undetectable. Since around 9/06 I have had diarrhea 4-6 a day and sinusitis and I don't understand why my provider classifies me as asymptomatic and has been unwilling to change my HIV meds of combivir and Sustiva. I am finding it hard to deal with these two conditions which I never had before and I do not know what to do. I feel that I should stop my meds for the HIV until I can find another Health Facility that can help me.
Response from Dr. Daar
Thank you for your post. I am very sorry that you are having these difficulties. I suspect that the reason your provider is reluctant to make a change in your antiretroviral is that it would seem to be very unlikely that your medications are causing your current complaints. While no one can exclude the possibility that HIV is contributing to your diarrhea and sinusitis it would seem unlikely in light of your high CD4 cells and undetectable viral load. Moreover, it seems unlikely that even if the symptoms are related to HIV changing medications would make a difference.
I know it is very frustrating not having an answer but I do think it is important that you be thoroughly evaluated for causes of diarrhea. This would include stool studies and possibly even an evaluation by a gastroenteritis. Similarly you need to make sure your sinusitis is completely treated and you are evaluated for common causes of recurrent sinusitis. Again, at times a specialist such as an Ear Nose and Throat doctor may be of some help.
I think the above should be your highest priorities. That said, if you still want to consider a change in antiretroviral therapy I would encourage you to have a heart to heart with your provider.
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- White Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- Is There An Std That Causes Back Pain?
- What Part Of The Body Is Affected By Hepatitis?
- Finger In Mouth After Fingering
- Hiv Risk And Blood Test Needle
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.